Be Prepared

Emergency Instructions

An adrenal crisis is life threatening and needs prompt treatment. If you think you or your loved one is experiencing crisis symptoms do not delay!  CALL 911

Some of the more common symptoms of adrenal crisis are listed below. 

  • severe vomiting
  • diarrhea
  • headache/dizziness
  • lethargy/listlessness
  • neurological deficits/confusion
  • stomach/leg pain
  • pale skin/shivering
  • seizures

If you have an emergency injectable use it per your endocrinologist’s instructions, and get to the ER! Call your endo to alert him/her so they can inform the ER staff of your imminent arrival.

Testimonies

Medical ID “As you know I haven’t been feeling well for quite a while and had been updosing for little over a week. Little did I know i was headed for a crisis. I called 911 and promptly became unconscious afterwards. The ambulance arrived and I was rushed to the hospital. Upon regaining consciousness in the ER I didn’t know where I was. I had two IVs one in each arm. I noticed the call button and pushed it the nurse quickly responded she said “if it wasn’t for your bracelet we wouldn’t have know what was wrong.” I will never take off my RoadID. It should go to show how important carrying ID is important for our condition. If you don’t have an ID get one fast I cannot stress the importance of wearing one more than to say it saved my life.” RyanScreenSaver app  “I was in a small car accident this afternoon. Once I got out of the car to exchange insurance details, I lasted all of 45 seconds. I tried to ring my boyfriend and my voice was so shaken I got out the words car accident and then collapsed. Out COLD on the gravel ground and I don’t remember nearly an hour of the missing time that followed.

But… you know what? I’m here to tell the tale… Why?

Because one of the bystanders saw my medical alert bracelet and called 999, meanwhile (so I’m told) another bystander grabbed my constantly ringing iPhone (boyfriend likely ringing back) and saw the special “lock screen” logo that one of our Addison’s Disease Support Group members made and the clear instructions led the woman to all of my pertinent details. Namely… If found unconscious I need an injection of HC, injection kit is stored in my handbag.  Apparently she jumped right in, followed the colour photo instructions to mix the 2 vials of water and Solucortef, did the business and injected me without hesitation… but it was still 40 minutes until I was talking and fully conscious.
The emergency consultant admitted its a stress induced Addison’s Crisis. He also admitted, the woman who injected me may well have saved my life.  Reminder to us all – be prepared and never leave home without your emergency kit.” Nichole